MAUDE Adverse Event Report: KARL STORZ SE & Co. KG Bipolar High Frequency Cord, 400 cm

KARL STORZ SE & Co. KG Bipolar High Frequency Cord, 400 cm
Model Number UH801
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 05/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on may 22, 2026, following normal surgical procedures, hysteroscopic endometrial lesion resection and hysteroscopic diagnostic curettage were planned for the patient.During the use of high-frequency surgical equipment, the working handpiece suddenly malfunctioned and burned the bipolar electrode cable, causing transient electric shock to the patient.The surgical equipment was suspended immediately.After replacing the spare working handpiece and electrode cable and confirming no abnormalities, the operation resumed.Cross reference mdr 9610617-2026-01911, cross reference mdr 9610617-2026-01913.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).Cross reference internal complaint id: 20260014461_201116517, cross reference internal complaint id: 20260014461_201116519.

Brand Name
Bipolar High Frequency Cord, 400 cm
Common Device Name
Bipolar High Frequency Cord, 400 cm
Manufacturer (Section D)
KARL STORZ SE & Co. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
Manufacturer (Section G)
KARL STORZ SE & Co. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key50201361
Report Number9610617-2026-01912
Device Sequence Number13346434
Product Code GEI
UDI-Device Identifier04048551388778
UDI-Public04048551388778
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUH801
Device Catalogue NumberUH801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2026
Initial Report FDA Received Date08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UH400AUTOCON III 400 High End, 22Serial: (b)(6).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown